|3TC, Truvada and Isentress
Mar 18, 2014
Hello dear doctor, hope all is well over there. After several years of taking ARVS, now I know that it has not been easy for me to be in ARVS combos, usually many side effects. Do u think it would be a good combo mixing Truvada and 3TC (lamivudine)? I have trouble finding the right 3rd. component, since Truvada is more or less ok. So I was thinking, mmh, maybe Truvada and Lamivudine can work good for me! And also what do you think of mixing together Truvada + Lamivudine + Isentress. I know that one shouldnt be playing around with ARV combos, but just trying to get the good meds that will work for me. My permanent quest is searching for the right combo I can adhere to it. (My experiences with Reyataz+Norvir and Efavirenz were tough and troublesome to say the least!) Again congratulations for all of you that make possible thebody.com website, with the spectacular, one and only most useful feature: Ask the Experts Forum. Best regards.
Response from Dr. Young
Hello and thanks for posting your questions.
While we often recommend constructing HIV treatment regimens with three active medications, I would definitely not recommend taking Truvada (tenofovir+FTC) with 3TC. As the letters might suggest, FTC and 3TC are very, very similar drugs. What's key to your question is why you didn't tolerate the previous regimens- this would help guide decisions about a new regimen.
As you've asked, a regimen of Truvada with Isentress might be a suitable option, and Truvada is coformulated with another integrase inhibitor elvitegravir/c in the single pill Stribild. Alternatively, the newest once-daily integrase inhibitor, dolutegravir (Tivicay) can be used with either Truvada or Epzicom (the later if you have risks of kidney or bone disease would be particularly attractive; and will likely become a single tablet pill in a few months).
Hope that's helpful and feel free to write back with any questions, BY
My Lipids & Cholestrol Levels
combivir+invirase+norvir vs kaletra+combivir
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.